MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; SCREW, FIXATION, BONE

ARTHREX, INC. COMPR FT SCRW,3.5 MINI,32MM LGTH; SCREW, FIXATION, BONE
Model Number COMPR FT SCRW,3.5 MINI,32MM LGTH
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported, that during an ankle fracture repair, the surgeon prepped the bone using the 2.7 drill, with k-wire and profile drill.When inserting the first ar-8730-32h, compression screw on power, the driver torqued.The surgeon continued by using a hand driver to advance the screw before it snapped about 2/3 the way in.The surgeon was able to remove the screw using vice grips.The surgeon cleaned the insertion site using a 2.7 drill bit and profile drill a second time to create a cleaner drill hole and remove any bone debris.The surgeon then attempted to insert a second ar-8730-32h compression screw with the hand driver and the screw snapped off in the same location.The surgeon was unable to retrieve the broken part of the screw.The case was completed with the reduction of the fracture not as expected.The issues extended the procedure by one hour.

Brand Name
COMPR FT SCRW,3.5 MINI,32MM LGTH
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key10631200
Report Number1220246-2020-02212
Device Sequence Number11526538
Product Code HWC
UDI-Device Identifier00888867127050
UDI-Public00888867127050
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K182361
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,3.5 MINI,32MM LGTH
Device Catalogue NumberAR-8730-32H
Device Lot Number10286748
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2020
Initial Report FDA Received Date10/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;